Probability Theory and Related Fields

, Volume 102, Issue 3, pp 313–330 | Cite as

Exact large deviation bounds up toTc for the Ising model in two dimensions

  • Dmitry Ioffe


We prove an upper large deviation bound for the block spin magnetization in the 2D Ising model in the phase coexistence region. The precise rate (given by the Wulff construction) is shown to hold true for all β > βc. Combined with the lower bounds derived in [I] those results yield an exact second order large deviation theory up to the critical temperature.

Mathematics Subject Classification

60F10 82B20 82B24 82B43 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A] Abraham, D.B.: Surface Structures and Phase Transitions — Exact Results, Phase Transitions and Critical Phenomena Vol 10. (C. Domb and J.L. Leibowitz, eds.), Academic Press, London, 1–74 (1987)Google Scholar
  2. [ACCN] Aizenman, M., Chayes, J.T., Chayes, L., Newman, C.M.: Discontinuity of the magnetization in one-dimensional 1/|xy|2 Ising and Potts models. JSP, 50, 1, 1–40 (1988)Google Scholar
  3. [ACC] Alexander, K., Chayes, J.T., Chayes, L.: The Wulff construction and asymptotics of the finite cluster distribution for two-dimensional Bernoulli percolation. Commun. Math. Phys.131, 1–50 (1990)Google Scholar
  4. [CCS] Chayes, J.T., Chayes, L., Schonman, R.M.: Exponential decay of connectivities in the two-dimensional Ising model. J. Stat. Phys.49, 433–445 (1987)Google Scholar
  5. [C] Comets, F.: Grandes déviations pour des champs de Gibbs sur ℤd. C. R. Acad. Sc. Paris, 303, Série I,11, 511–513 (1986)Google Scholar
  6. [DKS] Dobrushin, R.L., Kotecky, R., Shlosman, S.: Wulff construction: a global shape from local interaction. AMS translations series (1992)Google Scholar
  7. [ES] Edwards, R.G., Sokal, A.D.: Generalization of the Fortuin-Kasteleyn-Swendsen-Wang representation and Monte Carlo algorithm. Phys. Rev. D 38 (1988)Google Scholar
  8. [FO] Föllmer, H., Orey, S.: Large deviations for the empirical field of a Gibbs measure. Ann. Prob. 16, 3, 961–977 (1988)Google Scholar
  9. [I] Ioffe, D.: Large deviations for the 2D Ising model: a lower bound without cluster expansions. J. Stat. Phys.74, 411–432 (1994)Google Scholar
  10. [K] Kesten, H.: Asymptotics in high dimensions for the Fortuin-Kasteleyn random cluster model. In: Progress in Probability vol 19, Birkhäuser (1991)Google Scholar
  11. [O] Olla, S.: Large deviations for Gibbs random fields. Prob. Th. Rel. Fields77, 343–357 (1988)Google Scholar
  12. [P] Pfister, C.E.: Large deviations and phase separation in the two-dimensional Ising model. Helv. Phys. Acta.64, 953–1054 (1991)Google Scholar
  13. [Pi] Pisztora, A.: Surface order large deviations for Ising, Potts and percolation models. Preprint (1994)Google Scholar
  14. [Pr] Preston, C.: Random Fields. LNM 534, Springer (1976)Google Scholar
  15. [S1] Schonmann, R.H.: Second order large deviation estimates for ferromagnetic system in the phase coexistence region. Commun. Math. Phys.112, 409–422 (1987)Google Scholar
  16. [S2] Schonmann, R.H.: Exponential convergence under mixing. Prob. Th. Rel. Fields. 81, 235–238 (1989)Google Scholar
  17. [SS] Schonmann, R.H., Shlosman, S.B.: Complete analyticity for 2D Ising completed. Preprint (1994)Google Scholar

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • Dmitry Ioffe
    • 1
  1. 1.Departement of MathematicsNorthwestern UniversityEvanstonUSA

Personalised recommendations